MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed sparks when they tried to plug the ups back into the wall outlet connected to the alinity s processing module.The customer doing troubleshooting for lost power and noticed no power to ups.The spark was observed at the time when unplugged and reconnected the ups to the wall outlet.There was no patient involvement and no harm to user reported.No additional impact to user safety was reported.
 
Additional Manufacturer Narrative
A review of the alinity s system serial number: (b)(6), service history, revealed no additional issues of sparking (charring/burn) observed due to a part, reported on the (b)(6).A review of the instrument service history identified no additional issues or contributing factors to the current complaint.A review of complaint and trending data for the alinity s processing module did not identify any similar issues as described in this complaint.Additionally review of complaint and trending data associated with the uninterruptible power supply did not identify an increase in complaint activity.The alinity s system service documentation provides adequate information for electrical hazards during operation and maintenance and for the removal and replacement of the uninterruptible power supply (part number: 06a36-50).The alinity s system operations manual contains adequate information for performing an emergency shutdown on the instrument, regarding electrical hazards and for troubleshooting power interruptions.The 2025 ul certification contains information noting abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The spark observed was limited to uninterruptible power supply did not spread to other parts of the module.Based on the available information no product deficiency of the alinity s system serial number: (b)(6) or uninterruptible power supply was identified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up submission send for correction to section h6 adverse event problem: investigation findings code= to c13 from c19.Investigation conclusions=to c1401 from c14.A review of the alinity s system serial number: (b)(6), service history, revealed no additional issues of sparking (charring/burn) observed due to a part, reported on the (b)(6).A review of the instrument service history identified no additional issues or contributing factors to the current complaint.A review of complaint and trending data for the alinity s processing module did not identify any similar issues as described in this complaint.Additionally review of complaint and trending data associated with the uninterruptible power supply did not identify an increase in complaint activity.The alinity s system service documentation provides adequate information for electrical hazards during operation and maintenance and for the removal and replacement of the uninterruptible power supply (part number: 06a36-50).The alinity s system operations manual contains adequate information for performing an emergency shutdown on the instrument, regarding electrical hazards and for troubleshooting power interruptions.The 2025 ul certification contains information noting abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The spark observed was limited to uninterruptible power supply did not spread to other parts of the module.Based on the available information no product deficiency of the alinity s system serial number: (b)(6) or uninterruptible power supply was identified.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22035977
Report Number1628664-2025-00005
Device Sequence Number9411659
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/23/2025
06/23/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/24/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNINTERRUPTIBLE POWER SUPPLY, 06A36-50, UNKNOWN.; UNINTERRUPTIBLE POWER SUPPLY, 06A36-50, UNKNOWN.; UNINTERRUPTIBLE POWER SUPPLY, 06A36-50, UNKNOWN.
Patient SexUnknown